Page 2 of 2 FirstFirst 12
Results 11 to 18 of 18

Thread: Statin

  1. #11
    Forum Member pete's Avatar
    Join Date
    Oct 2011
    Location
    South Staffs
    Posts
    2,295
    Hello Lyn,

    Sorry that Roys condition is speeding up , and yes it seems from the guys at the QE , you need to have the peg fitted in advance of needing it and while your fit enough to go with the op, from what others have said its not that bad ,mind you its easy to say that if its not you its happening to, Its just another step i guess and when its time to have mine , well ?, and the chest infections are another thing , with bulbar its even more of a problem because of the swallowing issues and the possibilty of sending fluids or worse into your lungs , I hope your OK , its cant be easy dealing with seeing Roy go through so much, hope on hope things improve for you all soon.

    Regards

    pete
    All I need is a miracle

  2. #12
    Forum Member michtreme's Avatar
    Join Date
    Jul 2012
    Location
    Bryan Street
    Posts
    7
    I've read lots of statins side effects and I don't think it's a good option. If ever you plan to take it you just have to take coq10 as well according to this article - http://articles.mercola.com/sites/ar...-revealed.aspx

  3. #13
    Forum Member
    Join Date
    May 2012
    Posts
    61
    HI Guys,

    I mentioned statins in another link on Neurotoxins as possibly being a problem as they lower cholesterol and HDL cholesterol is known to be vital in helping to rid the blood of toxins as it is the transporter. Circumstantial evidence appears to show that a high fat diet can slow the disease and fat people apparently do not get MND, presumably because toxins which the body has to dispose of on a daily basis, store in their fat and not brain, liver, kidney cells etc which they will go to if the individual has a poor toxin cleansing system and has low body-fat levels (because maybe high blood pressure (my brother has it) has damaged kidneys in that person or they are taking statins IMO).

    I used to take statins but due to side-effects stopped, and when my brother was first having health problems I asked him whether he was taking statins as his symptoms appeared to correllate with mine. He was not taking statins and never had and thus I then started having serious worries as to the causes. Only a month or so later he was diagnosed with ALS.
    Last edited by PaulUK; 25th July 2012 at 18:02.

  4. #14
    Forum Member
    Join Date
    Jan 2012
    Location
    Leeds
    Posts
    583
    My husband has been taking statins since he was diagnosed with heart disease some 15 months before the MND diagnosis. His fatigue is so great that we have stopped taking them recently. Prior to diagnosis a local pharmacist thought his symptoms( fatigue and reduced hand function) may have been due to statins but sadly this was not the case.
    magic

  5. #15
    Forum Member pete's Avatar
    Join Date
    Oct 2011
    Location
    South Staffs
    Posts
    2,295
    Hi Magic,

    Yes they have alarmingly similar effects on some, I was taking them after having carotid surgery , they said if the other one furrs up you wont know anything about it , just check out time , Nice eh. well the choice of letting MND do its worst or risk the sudden exit, should the artery block . I have felt a lot better since stopping mine and its taken a few months but do feel a bit better ,will never know for sure if it was statins or just a plateau, Well wish you all the best .

    pete
    All I need is a miracle

  6. #16
    Forum Member
    Join Date
    May 2012
    Posts
    61
    Hi Pete,

    In reading that I have done it appears that many people take a supplement Co-Enzyme Q10 (naturally produced in in the liver) to counteract the effects of statins as statins reduce the body's ability to produce it. People with Parkinson's also take it as a supplement as it improves the body's ability to metabolise energy in muscles. Logically it should also help with MND sufferers.


    Regards,

    Paul

  7. #17
    Forum Member pete's Avatar
    Join Date
    Oct 2011
    Location
    South Staffs
    Posts
    2,295
    Hiya Paul,

    Good to hear from you , Yes Spoke to the MND nurse and she pretty much said word for word what you have , I will try and get some the weekend cant do any harm so I will give it a try,Woulld just love to get a bit of muscle back in the legs. Or is that asking too much ? .
    All I need is a miracle

  8. #18
    Forum Member
    Join Date
    Jan 2011
    Location
    Devon
    Posts
    380
    yeah, we read about the statins and mum was taking them but when diagnosed with MND she stoped taking them.
    luce

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •